Symmetry and folding of continued fractions
Journal de Théorie des Nombres de Bordeaux, Volume 14 (2002) no. 2, pp. 603-611.

Michel Mendès France's “Folding Lemma” for continued fraction expansions provides an unusual explanation for the well known symmetry in the expansion of a quadratic irrational integer.

Le «lemme de pliage» de Michel Mendès France fournit une nouvelle justification de la symétrie du développement en fraction continue d'un irrationnel quadratique.

@article{JTNB_2002__14_2_603_0,
     author = {Alfred J. Van der Poorten},
     title = {Symmetry and folding of continued fractions},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {603--611},
     publisher = {Universit\'e Bordeaux I},
     volume = {14},
     number = {2},
     year = {2002},
     doi = {10.5802/jtnb.377},
     zbl = {1067.11001},
     mrnumber = {2040696},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.377/}
}
TY  - JOUR
TI  - Symmetry and folding of continued fractions
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2002
DA  - 2002///
SP  - 603
EP  - 611
VL  - 14
IS  - 2
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.377/
UR  - https://zbmath.org/?q=an%3A1067.11001
UR  - https://www.ams.org/mathscinet-getitem?mr=2040696
UR  - https://doi.org/10.5802/jtnb.377
DO  - 10.5802/jtnb.377
LA  - en
ID  - JTNB_2002__14_2_603_0
ER  - 
%0 Journal Article
%T Symmetry and folding of continued fractions
%J Journal de Théorie des Nombres de Bordeaux
%D 2002
%P 603-611
%V 14
%N 2
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.377
%R 10.5802/jtnb.377
%G en
%F JTNB_2002__14_2_603_0
Alfred J. Van der Poorten. Symmetry and folding of continued fractions. Journal de Théorie des Nombres de Bordeaux, Volume 14 (2002) no. 2, pp. 603-611. doi : 10.5802/jtnb.377. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.377/

[1] F.M. Dekking, M. Mendès France, A.J. Van Der Poorten, FOLDS!. Math. Intelligencer 4 (1982), 130-138; II: Symmetry disturbed. ibid. 173-181; III: More morphisms. ibid. 190-195. Erratum 5 (1983), page 5. | MR: 684028 | Zbl: 0493.10003

[2] M. Mendès France, Sur les fractions continues limitées. Acta Arith. 23 (1973), 207-215. | MR: 323727 | Zbl: 0228.10007

[3] M. Mendès France, Principe de la symétrie perturbée. Seminar on Number Theory, Paris 1979-80, 77-98, Progr. Math. 12, Birkhäuser, Boston, Mass., 1981. [MR 83a:10089] | MR: 633890 | Zbl: 0451.10019

[4] A.J. Van Der Poorten, J. Shallit, Folded continued fractions. J. Number Theory 40 (1992), 237-250. | MR: 1149740 | Zbl: 0753.11005

Cited by Sources: